Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

Patches: Valium Taper

benzodiazepines Valium klonipin taper

  • Please log in to reply
1 reply to this topic

#1 Patches

Patches

    Getting started

  • Members
  • Pip
  • 3 posts
  • LocationHouston, Texas

Posted 27 October 2016 - 08:28 PM

Hello - I am new to this forum.  I've been on another forum for several months but heard wonderful things about SurvivingAntidepressants.org.  I am currently tapering from Valium after being crossed over from Klonipin after a failed and much too fast and large cut taper.  If you believe in "kindling" than I AM - I'm terrified.  I am the mother of 2 young children who desperately need their mother. I was promised this drug was safe - that the doses I was taking were much too low to cause a problem - and I just can't believe this has happened and apparently happens ALL THE TIME

 

My husband is supportive but can't begin to understand what hell I was in after my last taper.....It is hard to explain the torture chamber the body can become after a failed taper......I am here looking for support and tapering advice.  

 

Patches


11/2010 prescribed low dose of Klonipin for anxiety due to a specific life event/dose gradually increased to .75 daily/most days just .5

Life event resolved but I continued to take for sleep and was promised it was safe

2015 diagnosed with Osteopenia and read these drugs cause bone loss

quit C/T - lasted 3 days with onset of withdrawal (I was shocked)

went to Dr for taper - much too large of cuts and too fast (4 months)

HORRIFIC post acute for 3 months - had no idea what was happening to me until ER Dr gave Ativan for BP and all my withdrawal symptoms went away - Terrifying to realize what hell was at hand!

Reinstated .5mg Klonipin (BIG MISTAKE) and found other online support forum/began reading and learning more

CO to Valium 10mg/Cut and hold until 6 mg/became unstable - up dosed to 6.5

Holding due to thyroid issues and then plan to try liquid daily titration

Other meds: Bystolic for Blood Pressure, Thyroid Meds, Doxipin for sleep (10mg)

 


#2 Shep

Shep

    Platinum star

  • Moderators
  • 2,654 posts
  • LocationUS

Posted 29 October 2016 - 06:28 AM

Hi, Patches. 

 

Welcome to SA.

 

I, too, had many failed attempts to come off my drugs (including multiple benzos and z-drugs), so I do know what you're dealing with, and I know that it's still possible to taper off and recover. I'm healing slowly after 30 years use of many psych drugs. 

 

You may have already heard of the Ashton Manual from the other forum you belong to, but just in case, I'm going to place a link to it here. We also have a small, members-only benzo forum that has information you may find helpful. 

 

Members only benzo forum

 

The Ashton Manual will give you more information on what to expect with benzo withdrawal:

 

The 2002 Ashton Manual is at http://www.benzo.org...anual/index.htm

 

The April, 7 2011 Ashton Manual Supplement is at http://www.benzo.org.uk/ashsupp11.htm

 

Please note that even though Dr. Ashton advocated using antidepressants to come off benzos, her manual was written before a lot was known about antidepressant withdrawal. We do not advocate the use of other drugs to help with symptoms, as it generally causes problems due your already destabilized central nervous system (CNS).

 

I noticed in your signature that you're also on Doxepin, which is an older tricyclic antidepressant. Please give us more information about your Doxepin use, including when you started on it and what dose you are on. 

 

Although it's best to continue on with your Valium taper first, I'm going to give a link to coming off doxepin, as this thread gives a lot of information about this drug:

 

Tips for tapering doxepin (Sinequan, Zonalon)

 

 

We have some great non-drug coping skills that members find very effective:

 

Non-drug techniques to cope with emotional symptoms

 

Important topics about symptoms, including sleep problems

 

After you have a chance to read over these links, please let us know if you have any questions or any symptoms you would like help with.

 

This is your thread for listing symptoms and asking plenty of questions. 

 


Locked up and forced onto drugs as a teenager - misdiagnosed manic depressive.
Developed dependency and stayed on cocktails of drugs for nearly 30 years.

My Intro: Shep's Journey

 

My List of Non-Drug Coping Skills - Non-Drug Coping Toolkit for DP/DR

Last drug cocktail: Seroquel, Halcion, Klonopin, Sonata, Vibrydd, and Dexetrine

After 30 years of polydrug use, completely med free May 22, 2015.

Remaining symptoms: dp/dr with memory problems and insomnia

 

I am not a medical professional, and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs. 

 

 






Also tagged with one or more of these keywords: benzodiazepines, Valium, klonipin, taper